Forum

Copaxone - 1 year on. Painful sites and funny reactions

Hello

I don’t come here often but I am being driven mad by my copaxone injection sites. They become red and itchy and this can last for days. I have had lots of support from my copaxone nurse and ms nurse but they don’t have any other ideas for me.

My neurologist has left it to me to decide if I want to continue with the copaxone. I have chosen to carry on as I believe copaxone will have a really positive impact on my future with MS.

Does anyone else have this after a year of use?

Also I have had 3 episodes of breathlessness and flushing so won’t inject when I am alone in the house as that was quite scary.

I am not sure if this was copaxone related but I have also had 2 weird shivery horrible episodes when I couldn’t stop shaking and felt so cold. My neuro had no idea what that was either.

I just feel like after a year I have given it a really good go but would be keen for anyone else’s advice xxx

Thanks Alison x

Hi Alison

I was on Copaxone around 5 years ago and was advised to stop it when I had the flushing and breathlessness that you described. It was really frightening. I remember going blood red, hot, dizzy and breathless. I was so scared. I told my neuro and he said to stop the Copaxone. Sorry if this sounds negative.

I was still relapsing while I was on it so I wasn’t too worried about stopping it. I had been on it around 6 months before these side effects started happening.

My MS nurse thinks I may have hit a vein as I remember bleeding quite a lot from the injection site.

Hope you get some help with this and find a way of continuing with it if you feel it is helping you.

Take care.

Shazzie xx

Hi Alison.

Sorry to hear you are not doing to well on copaxone.

My experience with copaxone was the very same as you very scary palpitations and also feeling breathless it happened straight after I injected it got to the stage my hubby wouldn’t go out until I did injection so sometimes I was up really early because of this.Spoke to my nurse and she then said my quality of life was not good because of the fact that hubby was really worried plus I was also a bit scared to do my jab I was then taken of copaxone and am now on Tecfidera which I am doing OK with plus it cuts relapse rate by 50% where as copaxone only cuts relapse rate by about 30%.Also Tecfidera is much easier to travel with.

Hope everything works out for you.Annex

Okay Thanks for your replies everyone. Its going to be a tricky decision for me to make x

I think I might ring my MS nurse again and get her opinion as obviously the copaxone nurse is a bit bias

Hi again Alison.

For what it is worth I think you are making the right decision you shouldn’t be having reactions like you described also you must always let your ms nurse know these things.I certainly feeling a lot better after my move to Tecfidera.

Good Luck

Let us know how you get on.

Anne.x

hi

it was the loss of a chunk of muscle (lipotrophy) that led to me dumping copaxone and switching to tecfidera.

talk it over with your ms nurse and don’t be afraid to switch.

carole x